|Im a "Worried Well", worrying like hell!
Oct 22, 2002
How are you? I still think you are the coolest, str8 to the point, (or maybe bent to the point - no pun intended) doc on this site!
I am the guy who had the condom break whilst having sex back on 13th May and went on Pep for 5 weeks. I have sent you a questions last month but you didnt reply. :( I know you must have been busy in alaska and stuff. From what i've read you have had a great time! ;) Well, i got a viral load test that came back undetected at 50 copies and have had 3 rapid tests since.. the last one being yesterday (sept 11)
So far im all negative. My fatigue has gone away by 80 but.. my tongue keeps getting blotchy and white, with it being sensitive on the sides. I also noticed a small area next to my arm pit that resembles (goose bumps) and my doc said its normal and it was probably a fungal infection. I have also noticed 2 warts on my fingers and i know ive asked you this b4 but... Can the PEP i did for 5 weeks, starting on May 15 till June 21 have anything to do with all my symptoms??
I mean a majority of my fatigue symptoms have disappeared (this makes me worry as well, as my mental state has been the same, why dissappear if it was brought on by anxiety and fear of hiv?) but my headaches and earaches severely come and go. Yes i admit i am now officially a "worried well" but i cannot find any data on the interent regarding the after effects of PEP and how long they linger on. I plan on quitting the "worried well" club soon.. but its hard! I wish they had a WWA - Worried well's Anonymous... to assist us guys stuck in limbo! Between the world on hiv positive and negative.
I mean its been 4 months since my exposure and my doc said im 99.9 fine. I am willing to accept that but the symptoms i get.. that constantly change make me fear the worst.
I also want to say that my doc thinks my lymph nodes are ok, but i think that there is an area in my left side of my neck that is swollen. Also i get bruised easily and really need to know if these symptoms are as a result of PEP.
I know that this forum isnt the place to ask these questions but i really dont know where else to turn. I cant see a mental health advisor as yest till i go back to OZ mid next year, coz i cant afford it here in London.
SOrry that this has been such a long novel and I beg you will give me a response.
Im off to prague next week and really dont want to be worrying anymore like i did in Turkey.. but with all the symptoms.. no one can give me any answers becasue i took PEP.
Response from Dr. Frascino
Sorry this reply took a while to post. My inbox tends to get overwhelmed when I'm out of town, and it takes me a while to wade through the backlog. By now, you should have returned from Prague. Great city, isn't it? I love the spires and ancient bridges. I hope the recent floods haven't done too much damage. You live in London, have recently traveled to Turkey and Prague, and plan to return to Oz soon? What are you, a travel agent? Or perhaps Dame Edna? OK, enough travel talk. On to your question.
You've successfully completed PEP for 5 weeks. You have viral load and antibody tests (x3), which are negative, Your fatigue symptoms are "80 percent" better, and your doctor assures you that your lymph glands are not swollen. You state that you are willing to accept that you are 99.9 percent sure that you are indeed HIV negative! That's all excellent cause for a major WOO-HOO in my book. However, you still "fear the worst," because of your symptoms? Let's look at those symptoms, shall we? First, there are the goose bumps next to your armpit. James, this is not related to HIV or HIV PEP. Next, 2 warts on your fingers. Same story - not related to HIV or HIV PEP. Your headaches/earaches come and go. Again, not indicative of HIV or side effects of HIV PEP. To sum up, your symptoms are not at all even remotely suggestive of HIV disease, nor are they suggestive of PEP side effects.
Your doc has evaluated your last symptom of swollen left side of the neck, and he told you it's not swollen lymph nodes, so that "symptoms" doesn't even exist.
Easy bruising can be associated with low platelet counts that can rarely occur with some antiviral agents, but you are off PEP now, and even if your platelets were low due to PEP, they would have normalized shortly after PEP stopped. You can ask your doctor to check your platelet count, if the easy bruising is significant.
WWA? Nah, folks would think it means World Wrestling Association and join up, expecting to meet Hulk Hogan and other muscley dudes in spandex who are into pain, grunting, sweating, and bad fashion statements. How about WHIAPP instead? (WOO-HOO-IMPAIRED ANXIETY-PRONE PEOPLE) OK James, you've just been elected chairman!
Stay well. Where in Oz is home for you? I may be there in December.
pain in the body
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Red Spots After Fingering Sign Of HIV AIDS
- Oral Ulcers After Touching Vaginal Secretions Sign Of HIV AIDS
- Pain In Penis After Kissing Cold Sore Does It Mean I Have HIV
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Psoriasis After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.